# SDR AU991062

- Difficulty date: September 22, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-30
- Engine: Lyc IO320B1A
- Propeller: Hartzl HCE2YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Failed
- Location: Engine
- Stage of operation: DE
- Nature of condition: E, K
- Precautionary procedure: O

## Discrepancy

(AUS) CRANKSHAFT BROKEN AT NR 1 CONNECTING ROD POSITION.  NR 1 CONNECTING ROD BEARING SPINNING. CRANKCASE THRUST FACE WORN.  INVESTIGATION FOUND THAT THE FAILURE WAS A RESULT OF FATIGUE INITIATING FROM A SMALL DEFECT ON THE CRANKSHAFT CHEEK ADJACENT TO THE SLUDGE TUBE  HOLE.
